MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 20g safestep infusion set w/ valved y-site.A gross visual inspection of the returned unit found that three areas of deformation were present on the white piece of the y-site housing.One on the distal end of the luer threads, one below the damaged area on the luer threads, and one on the distal end of the white piece.Microscopic inspection of the deformed areas found that the area at the distal end of the white piece was missing material and striation markings were present on the surface, suggesting that the material had been sheared off.The other two damaged areas still had all the material present but it had been deformed such that it appeared as if it had been pushed out of the way.No other damage or markings were observed throughout the infusion set.The unit was leak tested by flushing the proximal luer hub and y-site with water using a 12ml luer lock syringe.During testing, a leak was observed on the y-site housing, between the white and clear piece of the housing.The site of the leak was near one of the areas of deformation observed.The features observed suggested that the damage to the white piece of the y-site housing may have caused a gap to form internally in the y-site.Additionally, the lack of additional damage surrounding the deformed areas suggested that the device was not mishandled during use and instead the damage originated during product manufacture.The device is a supplied component and the supplier was notified of the event.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer liquid leakage from the plastic plate during infusion therapy.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22468123
Report Number3006260740-2025-04659
Device Sequence Number14521148
Product Code FPA
UDI-Device Identifier00801741066238
UDI-Public(01)00801741066238(11)240708(17)270708(10)ASJUFC025
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0032YN
Device Lot NumberASJUFC025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown